Cetirizine syrup, which you may also know as cetirizine hydrochloride or cetirizine dihydrochloride, is an antihistamine medication that helps to ease allergy symptoms.
If you or your child have hay fever, or are allergic to pet hair, dust, or other common allergens, cetirizine syrup can help you to keep irritating symptoms under control.
Cetirizine liquid is the ideal remedy for children who are too young to take hay fever tablets and struggle with their symptoms in the Spring and Summer months.
Take cetirizine syrup just once or twice a day to manage sneezing, coughing, itchy eyes, runny noses, and other annoying allergy symptoms quickly and easily.
Benadryl Allergy Cetirizine Children's Solution 2+ – 100ml
Benadryl Allergy Childrens 1 mg/ml Oral Solution - 70ml
Care Hayfever and Allergy Solution, 200ml
Cetirizine Allergy and Hayfever Relief 5mg/5ml Oral Solution – 200ml
Piriteze Allergy Syrup Sugar Free Banana Flavour - 70ml
The usual dose of cetirizine syrup will change depending on your child’s age and their weight.
Children can start taking some Cetirizine syrups when they’re as young as two, so check each product’s packaging to see if it’s suitable for your child and to double check the dosage.
Cetirizine liquid will usually contain 1mg of the active ingredient in every ml, with the usual dosages being as follows:
Each medicine may require different dosages, so make sure you double check any cetirizine product before giving any to your child or taking it yourself.
If you’re ever unsure of the right dosage to use, speak to your doctor or pharmacist for advice.
Cetirizine Hydrochloride Syrup and any other medication that contains cetirizine can have side effects, just like all medicines.
Some of the most common side effects you may experience include:
If you or your child experience any side effects while taking cetirizine, stop use and speak to your doctor or Chemist 4 U pharmacist if necessary.
Feeling drowsy or sleepy is a common side effect of cetirtizine for both children and adults.
However, cetirizine is classed as a non-drowsy antihistamine so this is less likely then other antihistamines, such as chlorphenamine, which use an older formula and is known to cause drowsiness.
If you find that your child feels very sleepy after taking cetirizine, it may not be the best antihistamine for them, so you should speak to your doctor or pharmacist to see if they can recommend a more suitable medication.